MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device software version: version 1.0.
 
Event or Problem Description
It was reported that the patient's vns generator was programmed on after the vns implant surgery using a new vns programming tablet with m3000, version 1.0, software.However, at the follow up visit with the patient's physician a few weeks later, interrogation with a m250, version 11, software tablet revealed that the settings had been changed.The company representative indicated that the hospital did not have a vns programmer, so it was unlikely that the vns had been reprogrammed.Review of the m3000 programming data indicates the device was programmed in such a way to be susceptible to burst watchdog timeouts following a magnet swipe.Review of the physician's tablet data confirms the burst watchdog timeout was found at the follow-up appointment and had a single completed magnet stimulation logged.This is likely the event that resulted in the burst watchdog timeout.No additional relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key7043182
Report Number1644487-2017-04817
Device Sequence Number1411158
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR